Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On qlaira. Have brown spotting for a day and started feeling dizzy and nauseous. Could it be due to qlaira?

Hi, I ve been on Qlaira for 1 month now, in my 2nd month. I had brown spotting for one day (when going into the 2nd pack) and nothing after that. I feel dizzy, nausious and lifeless. I was wondering if the pill could have this effect on women? I changed from yaz because I had breakthrough on and off for 2 weeks. Went for a smear and there was nothing abnormal.
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry you're having problems with your birth control pills. Menstrual irregularities -- breakthrough bleeding, spotting, skipped periods, etc. -- are among the most common side effects of oral contraceptives, and Qlaira is no different in this respect. Dizziness, headache, nausea, bloating, breast tenderness, nipple discharge and fatigue are other frequently reported side effects of BCPs.
Many women who experience breakthrough bleeding on fixed-dose BCPs will have fewer problems when they switch to a multi-dose formulation like Qlaira, but that's not always the case. It appears that Qlaira could be a better choice for you, since your withdrawal bleeding did occur at about the right time. (By the way, most women have much lighter "periods" when they take BCPs, so a single day of brownish spotting isn't all that unusual.)
Most BCP side effects resolve after two or three cycles of use. Thus, it's reasonable to continue taking Qlaira for at least another cycle or two to see how things go. (Most doctors suggest that women try a new BCP for at least six months unless the side effects are intolerable or alarming). If you develop severe headaches, shortness of breath, heavy vaginal bleeding, or other worrisome problems, call your doctor at once.
I hope that answers your question, and I hope things settle down soon.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor